MAUDE Adverse Event Report: AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD

AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD
Catalog Number 1235300-18
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 09/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The scaffold remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure on (b)(6) 2016 was to treat an 80% stenosis in the first obtuse marginal of the proximal left circumflex coronary artery with no calcification noted.Prior to the initial procedure, the patient's clinical presentation was unstable angina.Pre-dilatation was performed with a non-compliant, non-abbott 3 x 12 balloon at 12 atmospheres, with no residual stenosis and no evidence of dissection.A 3.0 x 18 mm absorb gt1 scaffold was deployed.There was no reported post-procedure chest pain.The patient was readmitted on (b)(6) 2016 with chest pain when thrombosis was diagnosed.It was confirmed that the patient had been compliant in following the dual antiplatelet drug therapy.The patient was treated by placing two additional xience alpine stents, one distal and one in another lesion proximally and the pain resolved.Optical coherence tomography (oct) was performed during the second procedure and no index imaging was performed.The final angiographic residual stenosis was less than 10%.There have been no changes to the patient's medication.The patient outcome was good.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A cine was received and reviewed by an abbott vascular physician.The reviewer concluded that sub-optimal initial absorb scaffold implantation in the obtuse marginal branch (omb) with under-expansion, resulting in an early thrombosis 5 days post implant.Optical coherence tomography (oct) at time of event shows significant under-expansion.In addition, may have been a good idea to treat the tandem lesion in the proximal left circumflex, as well as the right coronary artery lesion which appears severe.With these lesions left behind, its difficult to know for sure the culprit of the patients recurrent chest pain, especially since the omb scaffold was widely patent with timi 3 flow on the follow-up angiogram.The reported patient effects of angina and thrombosis, as listed in the absorb gt1 instructions for use is a known adverse event associated with the use of a coronary scaffold in native coronary arteries.Based on the case information, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.A review of the lot history record and complaint history of the reported device could not be conducted because the lot numbers were not provided.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM
Common Device Name
BIORESORBABLE DRUG ELUTING SCAFFOLD
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5989107
Report Number2024168-2016-06553
Device Sequence Number542099
Product Code PNY
UDI-Device Identifier08717648213045
UDI-Public(01)08717648213045
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P150023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1235300-18
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/29/2016
Supplement Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight131